About this blog

Accutane Blog<br />

Entries in this blog

KV1980

Week 2

Today is the end of week 2 on Isotretinoin. I am still only on 40mg/day. I am having no problems thus far regarding headaches. My only real side effect is my lips are chapped. I never used to wear chapstick, so getting in the habit of applying it often has been a challenge for me. My skin is not dry and at times still feels a little oily. The only discomfort was some dryness and cracking in the cracks on the side of my nose. My skin has not had the horrific initial breakout that I have read happens (probably b/c I am not on the full dose) and in actuality, my skin is looking pretty darn good. Still a few pimples, but larger areas of clear skin than usual. I am really enjoying not having to scrub my face for 30 minutes morning and night. Now I just use cetaphill without water, wipe off with a washcloth and put on purpose lotion. Sooo much easier! I went all weekend not wearing makeup! I go back to the dermatologist in 2 weeks to see if they are going to up my dosage.

KV1980

Day 5

I am a 29 year old female who, after 15 years of dealing with acne, finally decided to begin treatment with Isotretinoin. It was a personal decision for me to wait this long and not just go on it when I was 16 as the dermatologist had recommended. I wanted to wait to see if I would outgrow it and when I didnt, I wanted to wait until I was done having kids. My acne is cystatic and is not horrible, but definitely moderate to bad and has remained pretty constant for years. I break out horribly once a month before my cycle and then feel like the rest of the month is spent healing from the breakout. I probably have a few days a month when my skin is mostly clear.

My dermatologist set my dosage at 40mg 2x/day. I started the Clavaris (generic) last wednesday. Within 8 hours of the first dose, I developed a headache. I get headaches a lot so I didnt really think anything of it. A few hours after I took the second dose, my headache was really bad and I felt completely drained of energy. I went to bed and woke up at 4am with a splitting headache and nausea. Since this is a sign of Pseudotumor Cerebri (a rare side effect that causes brain swelling), I got a little nervous. I called the dermatologist the next day and she said it concerned her and she asked me to stop taking the medicine over the weekend and resume it again on Monday and see if the same thing happened. I started it again on Monday and the same thing happened (minus the nausea and waking in the middle of the night). On Tues. she had me go see the optomologist to see if there was pressure being placed on my optic nerve as a result of fluid retention around the brain. The optomologist ruled out Psuedotumor Cerebri. The Derm. was still concerned a bit, so reduced my dosage to 40mg 1x/day. By mid-day on Tues. my headache seemed to being going away anyway, but better to be safe than sorry. She said she is going to up my dosage gradually to let my body adjust. I am convinced it was just a shock to my system putting so much of such an intense drug into my body...plus, I stare at a computer for 9-10 hours a day, which probably doesnt help.

I am now on day 5 of the "second try". Everything is going good thus far. No headaches. A little funky joint pain but nothing too uncomfortable. My skin on my face is just now starting to get dry and itchy around the sides of my nose. Eyes are really dry and my lips are getting a little chapped. I am using Purpose face wash and lotion and sleeping with a humidifier in my room and drinking a lot of water. I have to wait about 2 weeks to up my dose. I am anxious to do that b/c the lower the dose, the longer I have to be on it. Skin is kinda clear but I am getting a few pimples here and there. I am sure I am going to break out something fierce here shortly, but until then I am enjoying it not being too bad :(

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums